MAUDE Adverse Event Report: BECTON DICKINSON, S.A. PHASEAL OPTIMA; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON, S.A. PHASEAL OPTIMA; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515065
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd protector p20-o had a broken spike.The following information was provided by the initial reporter: we received initial notification via email only.Detailed information will be available on (b)(6).Since the product recall will also take place on (b)(6), it will take more than a week from the initial report to the shipment of the replacement product.Additional information - 1st item: using an assembly fixture, i tried to attach a protector 515064 to a carboplatin vial.In that state, when i operated the handle of the assembly fixture, the protector ventilation needle broke.(in particular, it was confirmed that there was no feeling of the protector's ventilation needle getting caught in the aluminum cap of the vial.) the ventilation needle does not penetrate the rubber stopper of the vial, so there is no contamination of carboplatin (anticancer drug).2nd item: using an assembly fixture, i tried to attach a protector 515064 to a carboplatin vial.When the protector's claw touched the aluminum cap of the vial, the protector's claw was damaged.(the protector's nail was damaged before the protector's ventilation needle stuck into the vial's rubber stopper, so there was no contamination of the anticancer drug.) the batch number is 2504404.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up mdr for device evaluation: two protectors were provided to our quality team for investigation.Visual inspection identified that the spike was broken on both units, and damage to the clips that secure the protector onto the vial was observed on one protector, verifying the reported incident.A device history review was performed for reported lot 2504404; no deviations or non-conformances were identified during the manufacturing process that could have contributed to this observation.Retained samples of the reported lot were used for additional evaluation.The product was thoroughly inspected and no damage or defects were observed.Functional testing was performed; in all cases the protectors were properly fitted to the vial without issue and no damage to the spike or vial clips occurred.Product is visually and functionally tested throughout manufacturing according to procedure, ensuring the quality and functionality of the device, including verification that all critical dimensions are within specification, no issues related to the reported issue were noted.Based on the results of this investigation, no root cause related to the manufacturing process could be identified at this time.To date, there have been no other similar events reported for this lot.Complaints received for this device and reported condition will be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
PHASEAL OPTIMA
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24242228
Report Number3003152976-2026-00041
Device Sequence Number10175190
Product Code ONB
UDI-Device Identifier00382905150647
UDI-Public(01)00382905150647(10)U
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515065
Device Lot Number2504404
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Supplement Date Received by ManufacturerNot provided
03/25/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date03/06/2026
03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown